View Full Version : Dosage question


Funky1
11-11-15, 09:32 AM
So I'm getting ready to take my first dose of methylphenidate (Watson brand, haven't seen anything on here mentioning that one...) and I'm both nervous and excited. What I'm wondering, though, is why almost every post I've seen on here shows people taking 10mg doses to start, but my doc prescribed me the 20mg ones and said to take one three times a day. I'm slightly concerned about this dosage level, especially when just starting out, was anyone else here started at 20mg instead of 10?

Little Missy
11-11-15, 11:00 AM
So, how is it going?:)

Fuzzy12
11-11-15, 11:13 AM
I think I started with 5mg, three times a day :scratch:

Funky1
11-11-15, 12:10 PM
I've only taken one so far. Definitely feeling a bit peppy, mouth is slightly dry, and I can feel that amphetamine head pressure. I'm noticing my brain feels slightly less jumbled, I haven't really tried concentrating on anything beyond my phone and driving though so I can't tell if that part is coming any easier.

Funky1
11-11-15, 12:29 PM
Another question. The instructions say to take one when I wake up, one at noon, and one at 4. Doc said they last about 4 hours. Well, I get up at 5:30-6, so should I move the doses back to compensate?

Socaljaxs
11-11-15, 12:39 PM
Another question. The instructions say to take one when I wake up, one at noon, and one at 4. Doc said they last about 4 hours. Well, I get up at 5:30-6, so should I move the doses back to compensate?

I don't take the same medication, but I do take instant release medication and also like you wake up around same time, and my day's end around 9:00 pm, for me I take it right before I get ready for work between 7:45-8:30 am depending on what time your day starts for you. , maybe play around with times that make the most sense for your day. I don't think it mean exactly to take at noon, more like 1 dose in afternoon/middle time of your day kinda things , one in the am and 1 later. But for some early days but it depends on your schedule.

Funky1
11-11-15, 01:16 PM
I don't take the same medication, but I do take instant release medication and also like you wake up around same time, and my day's end around 9:00 pm, for me I take it right before I get ready for work between 7:45-8:30 am depending on what time your day starts for you. , maybe play around with times that make the most sense for your day. I don't think it mean exactly to take at noon, more like 1 dose in afternoon/middle time of your day kinda things , one in the am and 1 later. But for some early days but it depends on your schedule.

That's kinda what I figured, but this being my first day I figured better safe than sorry.

dvdnvwls
11-11-15, 01:32 PM
..., and I can feel that amphetamine head pressure.
I guess I know what you mean, but this isn't an amphetamine. It acts very differently in your body than amphetamine does, though in the end the effect on your actions is probably similar.

Funky1
11-11-15, 08:13 PM
Yeah, I'm seeing that now. I know meds take time to work and I'm just barely getting started, but I don't like this stuff very much yet. How long should I expect before I notice any positive effects?

aeon
11-11-15, 10:05 PM
Psychostimulant ADHD meds don’t take any time to work (aside from the absorption time). You take them, they work that day, and the next day they are gone.

Their function (or not) is simply a matter of dosage, frequency, and compatibility with the patient.


Cheers,
Ian

Funky1
11-11-15, 11:05 PM
Hmm... I'm not feeling much if an improvement. No ah hah moment, no real clarity, mental fog still there and at times even feels thicker than usual. My brain does seem slightly slowed down, but I don't feel any more focused. Anxiety is heightened a bit too.

aeon
11-12-15, 12:08 AM
By the way, nothing seems out of sorts with your dosage.

My doc started me on 4 x 20mg per day. I certainly had a response, but it took more to do the job by the end of titration.


Cheers,
Ian

Socaljaxs
11-12-15, 03:19 AM
Did you doctor allow for you to play with the dosages? You may need a higher dose for you to feel any effect, I would contact the doctor and ask if you can experiment with dosages and get opinion. You go back to the doctor in how many more week? If after a week you don't notice anything of an improvement I would call and get an earlier appt if possible

someothertime
11-12-15, 09:27 AM
Try be a passenger for a bit.... I know it's hard... for all of us..... but there is an element of "living" or letting go of the steering wheel with some things..... and this is one. I'm not saying that you shouldn't keep an eye on the generalities.... and your query here is valid....

But I can see in my own treatment and also from most..... a phase where we become overly consumed with possibilities.... and they in turn deminish what could be perhaps most valuable and / or progressive an experience......

Think of a 5 hat restaurant with 100 items on the menu... ;)

Funky1
11-12-15, 10:21 AM
I see my doctor again on Tuesday. A good friend of mine who has dealt with this herself told me I should do my best to get through the week and see how things go. I'm not saying it's intolerable, I suppose I just assumed the stims didn't have an adjustment period. Oh well, here's to day two.. :-). Thanks for the advice everyone, this place really is an amazing resource!

Funky1
11-12-15, 05:58 PM
Day two update.

Still not noticing many positive effects. Slightly more irritable. I'm noticing I start yawning at between two and a half to three hours after a dose. No anxiety today though, so far. Left a message with my doc, but I'm noticing they aren't great about getting back to me promptly.

dvdnvwls
11-12-15, 10:45 PM
The usual expectation is that you will try this dosage for at least a week before you discuss anything with the doctor.

Funky1
11-12-15, 10:46 PM
Took my third dose about 45 minutes early. Whoooooooaaa boy... Got really motivated, did the dishes, finished my laundry and picked up the house. I even made a responsible decision concerning some plans I had made for the evening, something I would have typically jumped into head first with no regard for the consequences. Progress??

Funky1
11-14-15, 06:49 PM
Day 4: No real positive impacts yet. Extremely irritable, constant dry mouth, and when they wear off it's nothing short of a crash. I start yawning like crazy and have to fight wanting to go to bed. I get spurts of motivation, and I can sort of feel like my brain is running slightly slower, but in contrast to the descriptions I read here that talk about the brain fog lifting, it feels more like the fog is ten times thicker and at times I actually feel like it's dumbing me down. I already stumble over words, but now it seems like its even worse and I have to focus a ton of energy on saying what I want to say.

In short, I don't like this stuff. At all.

dvdnvwls
11-14-15, 10:27 PM
Your dosage may be wrong. It may be the wrong med for you. With no positive effects after several days, something will need to change. Make sure zero caffeine.

Funky1
11-16-15, 03:33 PM
Doc switched me to Vyvanse, start it tomorrow. Thanks for the advice in here guys, hopefully this next step gets me closer to where I need to be.